Alert archive / Texas / River Flood Advisories in 2021

River Flood Advisory 1, NWS Amarillo, TX

June 26, 2021Armstrong County, Texas

NWS Amarillo, TX issued this river flood advisory at Jun 26, 2021, 1:18 AM CDT for Armstrong County, Texas. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 1:18 AM CDT (06:18 UTC)
Expired
Jun 26, 2021, 9:12 AM CDT
In force
8 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 9.13 ft at Jun 27, 2021, 9:00 AM CDT.

actionminormoderate5101506/2606/27
Action stage
9.5 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

085 
WGUS84 KAMA 260618
FLSAMA

Flood Advisory
National Weather Service Amarillo TX
118 AM CDT Sat Jun 26 2021

...The National Weather Service in Amarillo has issued a Flood 
Advisory for the following rivers in Texas...

  Prairie Dog Town Fork Red River at Wayside 13NE affecting 
  Armstrong County.

.2 To 3 inches of rain is expected to fall across the Prairie Dog 
Town Fork of the Red River upstream of the gage site.

For the Prairie Dog Town Fork...including Wayside 13NE...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued early this morning at 515 AM CDT.

&&


TXC011-261015-
/O.NEW.KAMA.FL.Y.0001.210626T0618Z-210626T1412Z/
/WAYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
118 AM CDT Sat Jun 26 2021

The National Weather Service in Amarillo has issued a

* Flood Advisory for
  the Prairie Dog Town Fork Red River at Wayside 13NE.
* From early this morning to late this morning.
* At 1:00 AM CDT Saturday the stage was 5.8 feet.
* Action stage is 9.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to around 9 feet early 
  this morning.


&&

LAT...LON 3490 10141 3475 10126 3475 10139 3481 10145
      3484 10163 3496 10162

$$

LG

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this river flood advisory went out at Jun 26, 12:22 AM CDT, 56 minutes earlier.

Area forecast discussion, Jun 26, 12:22 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1222 AM CDT Sat Jun 26 2021

.AVIATION...
06Z TAF Cycle

Showers and thunderstorms will impact the Amarillo and Guymon TAF
sites through around 12Z to 13Z Saturday and again at the Dalhart
and Amarillo TAF sites after 00Z Sunday. The storms at the
Amarillo TAF site may produce hail between 00Z and 06Z Sunday. VFR
conditions are expected except MVFR ceilings and visibilities in
and near the thunderstorms. North to northeast winds 5 to 15 knots
are expected through 06Z Sunday.

Schneider

&&

.PREV DISCUSSION... /Issued 650 PM CDT Fri Jun 25 2021/

AVIATION...00z TAFS...
Mostly VFR conditions expected over the next 24 hours. Low chance
in the next 6 hours that KAMA or KDHT see a storm, but not
impossible. KGUY dealing with a VCTS that should be out of the
area in the next hour or two. Cold front on its way through the
Panhandles with all sites going north on their winds around
15-20kts. Thunderstorms will be possible to generate along the
frontal boundary, but confidence is not very high on the timing,
therefore will deal with amendments as needed.

Weber

PREV DISCUSSION... /Issued 322 PM CDT Fri Jun 25 2021/

SHORT TERM...Today through Tomorrow Night...

Synopsis: Scattered to numerous thunderstorms are expected across
the combined Panhandles this afternoon through tonight, with
additional activity lingering into tomorrow. Some of these storms
may become severe with large hail up to 2" in diameter and
damaging winds around 75 mph being possible, mainly before 10 PM.
There is also some potential for landspout tornadoes before
sunset, with favored areas being along a boundary in the
northeast and eastern combined Panhandles. There is also a
localized flash flood risk today, mainly in the eastern half of
the combined Panhandles, and this risk may increase going into
tomorrow in the far southern Texas Panhandle along a stalled
front.

Details: A high amplitude trough will slowly move east across the
plains through the weekend. This will help maintain southwest flow
at 500mb and 250mb over the combined Panhandles. Embedded
perturbations in the flow will promote storm initiation this
afternoon, with additional disturbances providing lift this
evening, tonight, and again tomorrow. There are also several
boundaries noted with the latest surface analysis, one being a
stalled front (mainly just a wind shift) in the OK Panhandle and
a southward extending surface trough / diffuse dryline, with the
best convergence being along a line from Miami to Amarillo. Storm
initiation was ongoing near Miami with additional storms forming
near the Raton Mesa as of this writing. A remnant outflow
boundary is also seeing some enhanced convergence and Tcu near
Adrian to Tucumcari. Surface dew points ranged from the upper 50s
in the west to upper 60s in the east, with low level backing of
winds expected south of the stalled front through the evening. A
speed max in the 500mb flow will help enhance speed shear,
especially across the northern half of the area. Directional shear
will be increasing in eastern portions of the Texas Panhandle as
the surface winds become more southeasterly. This will result in
35 to 45 knots of effective shear this afternoon through tonight.
MLCAPE is expected to increase to around 2000 to 2500 J/kg by late
afternoon (possibly higher in far eastern Texas Panhandle). The
18z special sounding at KAMA did advertise a lot of dry air above
500mb (MLCAPE 1232 J/kg), but increasing surface temperatures and
some cooling in the mid levels with the advertised speed max will
lead to increased MLCAPE. Hodographs were long, but mostly strait
which suggest splitting supercells may be possible.

Overall, parameters support multicells with some discrete
supercells capable of large hail (2" diameter) and damaging winds
(75 mph), possibly becoming more linear in the evening with more
of a wind threat. The tornado threat is low due to high LCLs
(~2000 meters), but landspout tornadoes are possible before 9 PM
given 0-3km CAPE near 100 J/kg and steep low level lapse rates.
The boundary in the OK Panhandle has the best wind fields to
support vertical vorticity, so that area will be watched closely.
A mesocyclonic tornado can't completely be ruled out if a storm
can remain discrete into the evening when LCLs lower some and
0-1km helicity approaches 100 in the eastern TX Panhandle.
Finally, there is a localized flash flood risk with some storms
capable of efficient rainfall rates. This is due to PWATs
exceeding 90th percentile for most of the area along with storms
speeds around 20 to 30 mph.

Storms may linger into the night, possibly becoming more elevated
as a cold front moves south through the area. Elevated storms may
pose a hail risk overnight and into Saturday morning, with enough
shear to support elevated supercells. There is also some
potential for training storms along the front as it translates
south. The main threat for flash flooding will be with the front
as it stalls on Saturday, but at this time it appears this will be
south of our area. For this reason no flood watch has been issued.
Trends will need to be watched closely.

Ward

LONG TERM (Sunday through Thursday)...

Overview:
The long term is still showing signs for a fairly active pattern
with showers and thunderstorms forecast each day. Additionally,
temperatures are going to be well below normal for this time of
year with 70s and 80s forecast through the extended. This is
~10-15 degrees below normal at times. Plenty of clouds around
during this time period with precipitation chances aiding in these
persistent cooler temperatures into early July.

Further Details:
For the next several days there will be troughing aloft across
central parts of the CONUS due to a blocking ridge of high
pressure over the Atlantic/east coast. The base of the trough will
sway back and forth and pieces of energy with clip the Panhandles
nearly every day. At this time, there is a fair amount of
uncertainty since the timing and southward progression of the
front on Saturday keeps increasing, so that could play a role on
convection Sunday. The GFS and European are in fairly good
agreement with the upper levels now which was not the case
yesterday, so that helps a little with confidence, but coverage
and timing details will be better know after tomorrow for Sunday
onward. Regardless, we have several days with an abundance of
precipitable water values through this period, so in addition to
severe weather chances we could be looking at localized flooding
in urban and low lying areas nearly everyday. At this time, the
chances for severe weather on Sunday are low given the lack of
instability. However, the right entrance region of a 300mb jet and
small vorticity max may aid shower/thunderstorm development,
especially around and along the stalled front. Again, the front
looks to be south of the Panhandles, but something we need to
watch going forward. Beyond Sunday, its too early to say with much
confidence the chances for severe weather, but instability is
look pretty weak in the extended which would lead one to believe
chances are low at this time.

Guerrero

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/29
Hazardous weather outlook, Jun 26, 12:03 AM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
1203 AM CDT Sat Jun 26 2021

OKZ001>003-TXZ001>020-317-261200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1203 AM CDT Sat Jun 26 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible through tonight across the Oklahoma
and Texas Panhandles. Severe storms will be likely, with damaging
winds, large hail and even a landspout being the primary hazards.
Heavy rainfall resulting in flooding or flash flooding concerns
can also be expected through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible across the Oklahoma and Texas
Panhandles Saturday through Thursday. The greatest potential for
strong to severe thunderstorms appears to be Saturday, with large
hail and damaging winds being the primary hazards. Locally heavy
rainfall could result in flooding or flash flooding concerns
Saturday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Emergency Management Officials along with spotters and spotter
groups should be ready for activation this afternoon through
tonight.

In the hours before

Special weather statement, Jun 25, 11:23 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1123 PM CDT Fri Jun 25 2021

TXZ013-014-018-019-260500-
Gray TX-Donley TX-Carson TX-Armstrong TX-
1123 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL
MIDNIGHT CDT...

At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claude, moving east at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Claude, Groom, Howardwick, Lake Mcclellan, Greenbelt Lake and
Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.

LAT...LON 3506 10151 3526 10153 3538 10084 3499 10085
TIME...MOT...LOC 0423Z 267DEG 36KT 3515 10134

Ferguson
Local storm report, Jun 26, 12:02 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     TSTM WND GST     2 NW LAKE MCCLELLAN     35.24N 100.90W
06/25/2021  M63 MPH          GRAY               TX   MESONET

&&
Local storm report, Jun 26, 12:18 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1218 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     1 E MCLEAN              35.23N 100.58W
06/25/2021  M88 MPH          GRAY               TX   MESONET

&&
Local storm report, Jun 26, 12:26 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1226 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     1 E MCLEAN              35.23N 100.58W
06/26/2021  M68 MPH          GRAY               TX   MESONET

&&
Local storm report, Jun 26, 1:12 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
112 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     3 WSW MCLEAN            35.22N 100.65W
06/26/2021                   GRAY               TX   DEPT OF HIGHWAYS

            THREE SEMI TRUCKS BLOWN OVER AT MILE MARKER
            140 ON I-40.

&&
Special weather statement, Jun 26, 1:13 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
113 AM CDT Sat Jun 26 2021

TXZ018-019-260700-
Donley TX-Armstrong TX-
113 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG AND
SOUTHWESTERN DONLEY COUNTIES UNTIL 200 AM CDT...

At 112 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Wayside, or 22 miles north of Silverton, moving east at
40 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Clarendon and Wayside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
the Panhandle of Texas.

LAT...LON 3501 10160 3500 10072 3475 10093 3475 10163
TIME...MOT...LOC 0612Z 269DEG 34KT 3479 10134

Ferguson

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:39 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler45 min
Jun 25, 8:08 PM CDTSpecial Weather StatementAMADonley37 min
Jun 25, 8:14 PM CDTSpecial Weather StatementAMALipscomb, Ochiltree31 min
Jun 25, 8:40 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley95 min
Jun 25, 8:58 PM CDTSpecial Weather StatementAMALipscomb32 min
Jun 25, 9:02 PM CDTSpecial Weather StatementAMADeaf Smith, Potter28 min
Jun 25, 9:16 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley59 min
Jun 25, 9:29 PM CDTSpecial Weather StatementAMADeaf Smith46 min
Jun 25, 10:13 PM CDTSpecial Weather StatementAMAWheeler32 min
Jun 25, 10:19 PM CDTSpecial Weather StatementAMADonley26 min
Jun 25, 10:22 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree and 1 more3 hr
Jun 25, 11:09 PM CDTSpecial Weather StatementAMAGray36 min
Jun 25, 11:23 PM CDTSpecial Weather StatementAMACarson37 min
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Wheeler53 min
Jun 25, 11:45 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Wheeler60 min
Jun 26, 12:26 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Wheeler64 min
Jun 26, 12:52 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall3 hr
Jun 26, 1:13 AM CDTSpecial Weather StatementAMAArmstrong, Donley47 min
Jun 26, 1:59 AM CDTSpecial Weather StatementAMACollingsworth, Donley31 min
Jun 26, 2:18 AM CDTAreal Flood AdvisoryAMAHemphill, Roberts117 min
Jun 26, 2:30 AM CDTSpecial Weather StatementAMACollingsworth30 min
Jun 26, 10:42 AM CDTFlood WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 6 more32 hr
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham89 min
Jun 26, 6:25 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall93 min

Nearby

River Flood Advisories in Texas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.